Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 96, NWS Boston/Norton, MA

July 17, 2010Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2010, 11:51 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2010, 11:51 PM EDT (03:51 UTC)
Expired
Jul 18, 2010, 12:15 AM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS51 KBOX 180351
SVRBOX
MAC011-015-027-NHC005-180415-
/O.NEW.KBOX.SV.W.0096.100718T0351Z-100718T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1151 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...
  NORTHERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1215 AM EDT

* AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LEYDEN TO
  COLRAIN TO ASHFIELD...OR ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF BRATTLEBORO TO GREENFIELD TO 10 MILES SOUTHWEST OF
  GREENFIELD...AND WAS MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...CONWAY...BERNARDSTON...
  DEERFIELD...WHATELY...HINSDALE...GILL...SUNDERLAND...MONTAGUE...
  NORTHFIELD...WINCHESTER...LEVERETT...ERVING...WENDELL...WARWICK...
  RICHMOND...TROY...FITZWILLIAM...SHUTESBURY...ROYALSTON...PELHAM...
  ORANGE...NEW SALEM AND ATHOL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4243 7296 4264 7280 4274 7279 4273 7246
      4281 7255 4287 7256 4284 7209 4261 7212
      4239 7228
TIME...MOT...LOC 0350Z 274DEG 36KT 4278 7263 4263 7265
          4250 7275

$$

RLG
1 follow-up statement
243 
WWUS51 KBOX 180415
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 AM EDT SUN JUL 18 2010

MAC011-015-027-NHC005-180425-
/O.EXP.KBOX.SV.W.0096.000000T0000Z-100718T0415Z/
CHESHIRE NH-FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
1215 AM EDT SUN JUL 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER...
NORTHERN HAMPSHIRE...FRANKLIN AND SOUTHERN CHESHIRE COUNTIES HAS
EXPIRED...

THE STORMS AFFECTING THESE COUNTIES HAVE WEAKENED OR MOVED OUT OF 
THE AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4243 7296 4264 7280 4274 7279 4273 7246
      4281 7255 4287 7256 4284 7209 4261 7212
      4239 7228
TIME...MOT...LOC 0415Z 274DEG 36KT 4273 7229 4258 7231
          4246 7242

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:27 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 17, 10:27 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EDT SAT JUL 17 2010

.SYNOPSIS...
HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE REST OF WEEKEND
WITH SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING AND SUNDAY
AFTERNOON. SOMEWHAT MORE WIDESPREAD TSTMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. OVERALL...MUCH OF THE FORECAST PERIOD WILL
FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN HAVING DURING
JULY...VERY WARM AND HUMID.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHORT BUT STRONG MULTILINEAR CLUSTER HEADING ACROSS FRANKLIN AND
HAMPSHIRE COUNTIES AT 1015 PM. HAVE HAD LARGE HAIL AND WIND DAMAGE
REPORTS FROM THIS. ADDITIONAL DEEP CONVECTION ACROSS EASTERN NY
MAY BE ATTEMPTING TO ORGANIZE INTO A MCS. AIR MASS ACROSS
REGION...ESPECIALLY ACROSS NORTHERN MA...LOOKS UNSTABLE INTO THE
EARLY MORNING HOURS AND THINK WE MAY STAY CONVECTIVELY ACTIVE FOR A
LARGE PART OF THE NIGHT. HAVE UPPED POPS CONSIDERABLY ACROSS
NORTHERN AND CENTRAL MA AND ADJACENT SW NH FOR OVERNIGHT. NOTED
TOTAL TOTALS ABOVE 50 ACROSS MUCH OF NORTHERN AND CENTRAL MA THRU
09Z. WE THINK THIS CONVECTION IS AT THE LEADING PORTION OF A 40 TO
45 KT MID LEVEL JET...WHICH IN TURN IS ASSOCIATED WITH A SHORT
WAVE TROF. AS WE GET FURTHER INTO THE NIGHT...EXPECT SEVERE
THREAT TO EVENTUALLY BEGIN TO DIMINISH BUT LOCALLY EXCESSIVE RAFL
MAY REMAIN A CONCERN WELL INTO THE EARLY MORNING HOURS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY MORNING...PATCHY FOG SHOULD BURN OFF BY MID MORNING.

SUNDAY AFTERNOON...ANOTHER HOT DAY BUT PROBABLY A FEW DEGREES COOLER THAN
TODAY GIVEN SLIGHT 850 MB COOLING. ALSO...DEWPOINTS EXPECTED TO BE
A FEW DEGREES LOWER NORTH OF A PYM-PVD-IJD LINE ON SUNDAY. WEAK
SFC TROF AND SBCAPE VALUES 1500 TO 2000 J/KG MAY SUPPORT WIDELY
SCT TO SCT TSTMS NE CT...RI AND SE MA SUNDAY AFTERNOON. WILL PUT
IN CHC POPS IN MOST LIKELY REGION OF RI/SE MA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
VERY WARM AND HUMID DAY ON TAP FOR MUCH OF SNE ON MONDAY IN PRE-COLD
FRONTAL AIRMASS. ENOUGH CONVERGENCE WILL DEVELOP IN ASSOCIATION
WITH APPROACHING COLD FRONT AND/OR PREFRONTAL TROF MONDAY
AFTERNOON TO TRIGGER AT LEAST WIDELY SCT THUNDERSTORMS IN AN
ENVIRONMENT CHARACTERIZED BY MODERATE SBCAPE AND MODEST DEEP LAYER
SHEAR. HAVE KEPT CHANCE POPS GOING...WITH HIGHEST VALUES MONDAY
AFTERNOON INTO THE EVENING HOURS. INSTABILITY AND SHEAR PARAMETER
WOULD BE SUPPORTIVE OF ISOLD SEVERE STORMS...WITH MAIN THREAT
BEING WIND GIVEN EXPECTED STEEP BOUNDARY LAYER LAPSE RATES. SHORT
WAVE TIMING WILL LIKELY DETERMINE AREAL COVERAGE.

SLIGHTLY DRIER POST FRONTAL AIRMASS FOR TUESDAY...BUT STILL VERY
WARM TO HOT. NO POPS AT THIS TIME.

SOME MODEL GUIDANCE IS INDICATING THE POTENTIAL FOR AN MCS MOVING
INTO NEW ENGLAND TUESDAY NIGHT. HOWEVER...OFTENTIMES THESE SYSTEMS
ARE A FIGMENT OF THE MODELS IMAGINATION...AS CONVECTIVE FEEDBACK
CAN ALLOW A MODEL TO HOLD ONTO A CONVECTIVE SYSTEM TOO LONG. FOR
NOW...WILL ONLY GO WITH SLIGHT CHANCE POPS TUE NIGHT UNTIL WE SEE
THE WHITES OF ITS EYES. WE THINK A SLIGHTLY BETTER CHANCE FOR
CONVECTION MAY BE WEDNESDAY NIGHT WHEN SEEMINGLY BETTER SHORT WAVE
SUPPORT ARRIVES. HOWEVER...MAINTAINED ONLY SLIGHT CHANCE POPS AT
THIS TIME.

THE GFS SEEMS TOO ROBUST WITH SFC LOW PRESSURE TRAVERSING ONTARIO
AND QUEBEC FRIDAY AND FRIDAY NIGHT. WE DISCOUNTED THAT SOLUTION
AND LEANED MORE TOWARD THE 12Z ECMWF. THIS MEANS WE KEPT POPS TO A
MINIMUM UNTIL WE SEE INDICATIONS OF BETTER FORCING.

OVERALL...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED THROUGHOUT
MUCH OF THE LONG TERM PERIOD WITH OCCASIONAL BOUTS OF SCT
SHOWER/THUNDERSTORM ACTIVITY...BUT NO WASHOUTS.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
TONIGHT...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
WIDELY SCT TO SCT TSTMS WILL BRIEFLY LOWER CIGS AND VSBYS. STILL A
THREAT OF AN ISOLD TSTM OR TWO COULD ALSO PRODUCE SURFACE WIND
GUSTS TO 40+ KNOTS THIS EVENING. PATCHY MVFR/IFR VALLEY FOG
POSSIBLE LATE IN THE TYPICALLY PRONE LOCATIONS.

KBOS...HIGH CONFIDENCE VFR THROUGH THE TAF PERIOD...EXCEPT A
SLIGHT CHANCE OF BRIEFLY LOWER CONDITIONS IN VICINITY OF ANY
TSTMS. ANY TSTMS MOST LIKELY WOULD OCCUR SOMETIME BETWEEN 01Z AND 04Z.

SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. LOW PROB OF A FEW TSTMS
DEVELOPING IN THE AFTERNOON ACROSS NE CT...RI AND SE MA.

OUTLOOK...MONDAY THROUGH THURSDAY...

FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
AS A TYPICAL SUMMERTIME WEATHER PATTERN CONTINUES. AS IS USUALLY
THE CASE IN SOUTHWESTERLY FLOW...THERE IS A CHANCE OF PATCHY FOG
AND STRATUS AT NIGHT AND DURING THE MORNING HOURS THAT COULD LOWER
CIGS/VSBYS FROM TIME TO TIME...ESPECIALLY ON THE SOUTH COAST. A
CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MONDAY AFTERNOON.
OVERALL...A HIGH CONFIDENCE FORECAST...BUT LOW CONFIDENCE IN
KNOWING EXACTLY WHERE AND WHEN ANY STRATUS MAY OCCUR.

&&

.MARINE...
FORECASTING SEAS FOR OUTER S COAST WATERS A LITTLE PROBLEMATIC DUE
TO PERSISTENT SW FLOW. LATEST TREND HAS BEEN FOR SEAS TO SUBSIDE
SOME AND BELIEVE WAVE WATCH GUIDANCE IS RUNNING A FOOT OR SO TOO
HIGH. NEVERTHELESS...MAY SEE SEAS APPROACH MARGINAL SCA CRITERIA
WITH 5 FOOTERS AGAIN OUTER S COAST WATERS BY SUN NIGHT. FOR
NOW...HOLDING OFF ON ANY HEADLINES...BUT WILL BE MONITORING TRENDS.

OUTLOOK...MONDAY THROUGH THURSDAY...

PERSISTENT SW FLOW WILL BRING SEAS TO SCA MARGINAL LEVELS ON THE
SOUTH COASTAL WATERS. THESE SEA CONDITIONS SHOULD LINGER THROUGH
WEDNESDAY OR THURSDAY. HOWEVER...WNAWAVE GUIDANCE MAY BE TOO
ROBUST.

APPROACHING COLD FRONT MONDAY AFTERNOON COULD BRING 20 TO 25 KNOT
GUSTS TO THE NEAR SHORE WATERS. WINDS DIMINISH MONDAY NIGHT.
EXCEPT FOR THIS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS
THROUGH PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...EKSTER
AVIATION...EKSTER/THOMPSON
MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 17, 10:32 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1032 PM EDT SAT JUL 17 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190245-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1032 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL LIKELY PERSIST INTO THE LATE
NIGHT HOURS FOR MUCH OF NORTHERN MASSACHUSETTS AND ADJACENT
SOUTHWEST NEW HAMPSHIRE. AN ISOLATED SEVERE THUNDERSTORM OR TWO
WILL CONTINUE TO REMAIN A POSSIBILITY INTO THE EARLY MORNING HOURS
WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE LOCALIZED STREET
FLOODING...AND THERE IS A SLIGHT RISK OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG THUNDERSTORM OR TWO MAY FORM OVER RHODE ISLAND OR
SOUTHEAST MASSACHUSETTS DURING SUNDAY AFTERNOON.

THERE IS A RISK THAT HEAT ADVISORY CRITERIA MAY BE MET IN A FEW
LOCATIONS DURING MONDAY. THERE IS ALSO A LOW PROBABILITY FOR
ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-190245-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1032 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM PASSING OFF
THE COAST BETWEEN NEWBURYPORT AND BOSTON DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG THUNDERSTORMS MAY AFFECT THE WATERS LATE MONDAY
AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

In the hours before

Local storm report, Jul 17, 10:31 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1031 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON A HOUSE

&&

MEKSTER
Special weather statement, Jul 17, 10:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1036 PM EDT SAT JUL 17 2010

MAZ002-003-008-010-180315-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPSHIRE MA-
1036 PM EDT SAT JUL 17 2010

AT 1034 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
CONWAY...OR ABOUT 8 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 30
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DEERFIELD...WHATELY...
  SUNDERLAND...MONTAGUE...LEVERETT AND WENDELL.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4255 7234 4238 7249 4243 7278 4258 7270

MLE
Special weather statement, Jul 17, 10:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EDT SAT JUL 17 2010

CTZ002>004-MAZ002>015-026-NHZ011-012-015-RIZ001-180500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD
1055 PM EDT SAT JUL 17 2010

...STRONG THUNDERSTORMS HEADED FOR SOUTHERN NEW ENGLAND LATE TONIGHT...

A COMPLEX OF THUNDERSTORMS IN EASTERN NEW YORK WILL THREATEN
PORTIONS OF SOUTHERN NEW ENGLAND WITH STRONG WIND GUSTS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL INTO THE EARLY MORNING
HOURS. ISOLATED POCKETS OF HAIL ARE POSSIBLE AS WELL. THE
THUNDERSTORMS ARE EXPECTED TO WEAKEN AROUND DAYBREAK.

BE PREPARED TO TAKE PROTECTIVE ACTIONS SHOULD ANY SEVERE
THUNDERSTORM OR FLASH FLOOD WARNINGS BE ISSUED. IN
PARTICULAR...CAMPERS ACROSS SOUTHWEST NEW HAMPSHIRE AND NORTHERN
AND CENTRAL MASSACHUSETTS SHOULD ENSURE THAT THEY ARE LOCATED SAFELY
AWAY FROM EVEN VERY SMALL STREAMS.

THOMPSON
Local storm report, Jul 17, 11:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1101 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     HAWLEY                  42.57N 72.88W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS TREES DOWN ON FORGE HILL ROAD

&&

THOMPSON
Local storm report, Jul 17, 11:04 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/17/2010                   HAMPDEN            MA   AMATEUR RADIO

            TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
            NEAR MIDDLEFIELD BORDER

0534 PM     TSTM WND DMG     6 SSE WORTHINGTON       42.34N 72.89W
07/17/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE

0744 PM     TSTM WND DMG     EAST HARTFORD           41.76N 72.62W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN ON WASHINGTON AVE

0745 PM     TSTM WND DMG     WETHERSFIELD            41.70N 72.67W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING GRISWOLD STREET

0750 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            LARGE BRANCHES ON WIRES ON ROUTE 94

0750 PM     TSTM WND DMG     ROCKY HILL              41.67N 72.63W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING WALNUT ROAD. WIRES ALSO DOWNED ON
            RIVERVIEW ROAD AND WEST STREET

0800 PM     TSTM WND DMG     BOLTON                  41.77N 72.43W
07/17/2010                   TOLLAND            CT   AMATEUR RADIO

            WIRES DOWN DUE TO WIND

0930 PM     TSTM WND DMG     MONROE                  42.72N 72.95W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            LARGE BRANCHES DOWN ALONG WITH 1/2 TO 5/8 INCH HAIL AT
            MONROE STATE FOREST

1006 PM     HAIL             HAWLEY                  42.57N 72.88W
07/17/2010  M1.00 INCH       FRANKLIN           MA   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ON FORGE HILL ROAD

1007 PM     TSTM WND DMG     HAWLEY                  42.57N 72.88W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS TREES DOWN ON FORGE HILL ROAD

1013 PM     TSTM WND DMG     PLAINFIELD              42.52N 72.92W
07/17/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN DUE TO WIND ON RIVER ROAD

1025 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
07/17/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON A HOUSE

&&

THOMPSON
Special weather statement, Jul 17, 11:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1125 PM EDT SAT JUL 17 2010

MAZ002-003-180415-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
1125 PM EDT SAT JUL 17 2010

AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WINDS AND SMALL HAIL
7 MILES WEST OF MONROE...OR ABOUT OVER NORTH ADAMS...MOVING EAST AT
40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
  HEATH...BUCKLAND...COLRAIN...SHELBURNE...LEYDEN...GREENFIELD...
  DEERFIELD...BERNARDSTON...MONTAGUE AND GILL.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4274 7293 4273 7248 4271 7248 4250 7241
      4261 7296 4265 7295 4267 7298 4268 7298
      4270 7296 4270 7302 4274 7303

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:21 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jul 17, 9:58 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire47 min
Jul 17, 10:36 PM EDTSpecial Weather StatementBOXFranklin39 min
Jul 17, 11:25 PM EDTSpecial Weather StatementBOXFranklin50 min
Jul 18, 12:13 AM EDTAreal Flood AdvisoryBOXFranklin50 min
Jul 18, 11:32 AM EDTSmall Craft Advisory for Hazardous SeasBOX16 hr
Jul 18, 12:17 AM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough28 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in New Hampshire, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.